MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593AE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumonia (2011)
Date of Event 02/23/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The zoll catheter in complaint will not be returned for investigation.Therefore, a physical investigation will not be performed.A supplemental report will be filed if the product is returned and investigation has been completed.
 
Event or Problem Description
A (b)(6) year old white female was enrolled into the (b)(6) study.Patient condition at enrollment was comatose after cardiac arrest with an initial rhythm of "no shock advised".Zoll quattro ivtm catheter was inserted on (b)(6) 2015 at 10:10.Cooling initiated on (b)(6) 2015 at 10:21.Target temperature achieved on (b)(6) 2015 at 11:05.The patient experienced adverse event 1: infection-pneumonia, which occurred on: (b)(6) 2015 at 06:47.The patient was intubated when the adverse event was discovered.Event required change of existing medications.The event was reported as serious, with a ctcae grade of 3, not related to the device or procedure, and related to the patient's clinical condition and anticipated.Rewarming initiated on (b)(6) 2015 at 13:00.Normothermia achieved on (b)(6) 2015 at 18:00.The patient expired on (b)(6) 2015 at 01:30.The event outcome was ongoing at the time of death.Adverse event onset occurred approximately 52 hours prior to quattro catheter removal.Catheter was removed on (b)(6) 2015 at 13:30.The investigator reported infection-pneumonia as not related to study device malfunctions.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key5693543
Report Number3010617000-2016-00388
Device Sequence Number13488332
Product Code NCX
UDI-Device Identifier00849111075121
UDI-Public00849111075121
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIC-4593AE
Device Catalogue Number8700-0660-40
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2016
Initial Report FDA Received Date06/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age38 YR